Alert archive / New Mexico / Flash Flood Warnings in 2015
Flash Flood Warning 52, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 2, 2015, 3:38 PM MDT for Socorro County, New Mexico. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2015, 3:38 PM MDT (21:38 UTC)
- Expired
- Aug 2, 2015, 5:30 PM MDT
- In force
- 112 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Socorro County, NM
The radar
The Albuquerque radar (KABX), 120 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
039
WGUS55 KABQ 022138
FFWABQ
NMC053-022330-
/O.NEW.KABQ.FF.W.0052.150802T2138Z-150802T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 PM MDT SUN AUG 2 2015
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO...
* UNTIL 530 PM MDT
* AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN FROM THE MAGDALENA MOUNTAINS
EASTWARD ACROSS THE RIO GRANDE INCLUDING SOCORRO. RADAR ESTIMATED
OVER 3 INCHES OF RAIN QUICKLY FELL ON THE NORTHEAST SLOPES OF THE
MAGDALENA MOUNTAINS...INCLUDING HIGHWAY 60 BETWEEN MAGDALENA AND
SOCORRO. FLASH FLOODING IS LIKELY AT THE WATER CANYON CAMP GROUND
AND IN WATER CANYON FROM ITS HEADWATERS TO THE RIO GRANDE. FLASH
FLOODING IS ALSO LIKELY IN SIXMILE CANYON.
* LOCATIONS IMPACTED INCLUDE...
SOCORRO AND ESCONDIDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.
DO NOT CAMP ALONG STREAMS AND RIVERS. REMAIN ALERT WHEN HIKING IN
STEEP...NARROW CANYONS. KNOW WHERE YOU ARE RELATIVE TO LOW SPOTS AND
DRAINAGES.
&&
LAT...LON 3418 10705 3414 10685 3400 10685 3398 10697
3399 10718 3405 10719 3412 10719 3417 10714
$$
442 follow-up statements
936
WGUS75 KABQ 022313
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
513 PM MDT SUN AUG 2 2015
NMC053-022330-
/O.CON.KABQ.FF.W.0052.000000T0000Z-150802T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOCORRO-
513 PM MDT SUN AUG 2 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR
CENTRAL SOCORRO COUNTY...
AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN ENDED ACROSS THE WARNED AREA. HOWEVER...IT WILL TAKE A
WHILE BEFORE FLOOD WATERS RECEDED BELOW DANGEROUS LEVELS. EARLIER IN
THE AFTERNOON RADAR ESTIMATED OVER 3 INCHES OF RAIN QUICKLY FELL ON
THE NORTHEAST SLOPES OF THE MAGDALENA MOUNTAINS...INCLUDING HIGHWAY
60 BETWEEN MAGDALENA AND SOCORRO. FLASH FLOODING IS LIKELY AT THE
WATER CANYON CAMP GROUND AND IN WATER CANYON FROM ITS HEADWATERS TO
THE RIO GRANDE. FLASH FLOODING IS ALSO LIKELY IN SIXMILE CANYON.
STATE POLICE REPORTED ROAD CREWS HAVE BEEN DISPATCHED TO REPAIR THE
ROAD IN WATER CANYON...AND THEY WERE DIRECTING TRAFFIC ON HIGHWAY 60.
LOCATIONS IMPACTED INCLUDE...
SOCORRO AND ESCONDIDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS.
&&
LAT...LON 3418 10705 3414 10685 3400 10685 3398 10697
3399 10718 3405 10719 3412 10719 3417 10714
$$
44360
WGUS75 KABQ 022327
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 PM MDT SUN AUG 2 2015
NMC053-022335-
/O.EXP.KABQ.FF.W.0052.000000T0000Z-150802T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOCORRO-
527 PM MDT SUN AUG 2 2015
...THE FLASH FLOOD WARNING FOR CENTRAL SOCORRO COUNTY WILL EXPIRE AT
530 PM MDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3418 10705 3414 10685 3400 10685 3398 10697
3399 10718 3405 10719 3412 10719 3417 10714
$$
50What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 11:50 AM MDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 2, 11:50 AM MDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1150 AM MDT SUN AUG 2 2015 .AVIATION... 18Z TAF CYCLE ABUNDANT MOISTURE ASSOCIATED FROM PLACEMENT OF THE UPPER HIGH OVER SOUTHERN PORTIONS OF THE STATE WILL CONTINUE TO FUEL AFTN SCATTERED TO NUMEROUS SHRA AND TSRA ACROSS WESTERN AND CENTRAL NEW MEXICO. CONVECTIVE COVERAGE WILL PEAK FROM 18Z TO 00Z. STORM MOTION WILL BE MAINLY WEST TO EAST...BUT SLOW MOVING AND ERRATIC AT TIMES. LOOK FOR BRIEF PERIODS OF MVFR/IFR CIGS/OCCASIONAL MTN OBSCD FOR SITES IMPACTED BY STRONG TO POSSIBLE SEVERE STORMS...FOLLOWING HEAVY RAIN AND GUSTY WINDS NEAR 40KT FROM OUTFLOW BOUNDARIES. 32 && .PREV DISCUSSION...326 AM MDT SUN AUG 2 2015... .SYNOPSIS... TODAY WILL BE YET ANOTHER DAY OF VERY HIGH ATMOSPHERIC MOISTURE CONTENT ACROSS NEW MEXICO...AND AS TEMPERATURES RISE THE ATMOSPHERE WILL BECOME UNSTABLE WITH PERIODIC REDEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. MANY STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AGAIN WITH A CONTINUED THREAT FOR FLASH FLOODING IN LOCALIZED AREAS. FINALLY...INTO MONDAY DRIER AIR WILL BEGIN FILTERING INTO NEW MEXICO FROM THE WEST...SHUNTING THE BEST PROBABILITIES FOR PRECIPITATION TO THE EAST WITH MUCH LESS OVERALL STORM ACTIVITY. THIS DRIER PERIOD IS EXPECTED TO LAST THROUGH THE MIDDLE PART OF NEXT WEEK WITH FEWER STORMS AND WARMER TEMPERATURES. && .DISCUSSION... WHILE YESTERDAY'S ABQ BALLOON SOUNDING REVEALED A SLIGHT REDUCTION IN PRECIPITABLE WATER AT 1.03 INCH...ANALYZING RADAR STORM TOTALS INDICATES THAT THE FOOTPRINT OF RAINFALL YESTERDAY AND LAST EVENING WAS STILL FAIRLY WIDESPREAD OVER MUCH OF THE FORECAST AREA WITH HEFTY TOTALS OF ONE TO TWO INCHES BEING COMMON. FORECAST MODELS SHOW THE PWATS REMAINING ABOVE AVERAGE TODAY...AND THE NAM ACTUALLY REVEALS SOME IMPRESSIVE VALUES OF 1.3 TO 1.5 THIS AFTERNOON OVER MANY CENTRAL ZONES...INCLUDING THE ALBUQUERQUE METRO AREA. THIS COUPLED WITH THE ANTECEDENT WET CONDITIONS AND SATURATED SOILS HAS PROMPTED THE ISSUANCE OF YET ANOTHER FLASH FLOOD WATCH FOR A LARGE CHUNK OF THE FORECAST AREA...ROUGHLY THE NORTHWESTERN HALF OR SO. OTHER SYNOPTIC FEATURES OF NOTE WILL BE THE CONSOLIDATION OF THE UPPER HIGH OVER SOUTHERN NM AND A SPEED MAXIMA WORKING INTO WESTERN PARTS OF THE STATE WHERE 300 MB WINDS ARE PROJECTED TO REACH ALMOST 40 KT. THIS SPEED MAX COULD VENT STORM UPDRAFTS...MAKING THEM A BIT MORE EFFICIENT WHILE ALSO INTRODUCING SOME DIVERGENCE ALOFT THAT WOULD ENHANCE SYNOPTIC SCALE UPWARD MOTIONS. STORMS SHOULD PROPAGATE FROM THE SW TO NE OR W TO E FOR THE MOST PART...EXCEPT IN THE NORTH CENTRAL TO NORTHEASTERN ZONES WHERE MOTIONS WILL BE A BIT MORE ERRATIC AND SLOW. OTHERWISE TEMPERATURES WILL BE FAIRLY SEASONABLE...RUNNING JUST A FEW DEGREES BELOW AVERAGE IN THE WESTERN ZONES. INTO MONDAY THE PRONOUNCED DRY SLOT ALOFT THAT IS CURRENTLY WORKING INLAND OFF OF THE EASTERN PACIFIC WILL BE SPREADING EAST TOWARD NM. THIS WILL QUICKLY LOWER DEWPOINTS AND PWATS IN THE WESTERN ZONES MONDAY...LIMITING STORM POTENTIAL SUBSTANTIALLY FROM THE TRENDS OF THE PAST SEVERAL DAYS. STILL SOME ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE...BUT SHOULD BE MORE FOCUSED TOWARD THE CENTRAL MOUNTAIN CHAIN AND TO A LESSER EXTENT THE EASTERN PLAINS OF NM. THE DRYING TREND CONTINUES INTO TUESDAY...AND STORM COVERAGE WILL CONTINUE TO DWINDLE AS THE DRY AIR FILTERS INTO REMAINING EASTERN ZONES OF THE FORECAST AREA. POPS HAVE BEEN RATCHETED DOWN OVER THE PAST FEW SHIFTS...AND SOME MINOR TWEAKS DOWN WERE ALSO CARRIED OUT FOR THIS CURRENT FORECAST PACKAGE. WITH THE DRIER AIR FILTERING IN...TEMPERATURES WILL OBSERVE LARGER DIURNAL SWINGS...FIRST IN THE WEST MONDAY AND MONDAY NIGHT...THEN INTO REMAINING ZONES TUESDAY. BY THE MIDDLE OF THE WEEK THE DRIER AIR WILL STILL BE IN PLACE WHILE THE DOME OF HIGH PRESSURE CENTERS UP SQUARELY OVER NM WITH HEIGHTS RISING TO THE 594-595 DECAMETER RANGE. THIS WILL SUPPRESS CONVECTION...BUT SOME ISOLATED STORMS WILL STILL BE ABLE TO FIRE OVER HIGH TERRAIN AREAS. HIGH TEMPERATURES WILL CREEP UP A FEW DEGREES TOO. INTO FRIDAY AN UPPER TROUGH WILL MOVE OFF OF THE PACIFIC INTO CA. THIS FEATURE HAS BEEN SHOWN TO BE SOMEWHAT DISCONNECTED FROM THE POLAR JET THE PAST FEW MODEL RUNS...KEEPING A SLOWER AND FARTHER SOUTH TRACK. THIS WOULD BE FAVORABLE FOR SHOVING THE DOME OF HIGH PRESSURE EAST OF NM WHILE DRAWING SUBTROPICAL MOISTURE NORTHWARD FROM THE SIERRA MADRE OCCIDENTAL AND ULTIMATELY INCREASING THUNDERSTORM ACTIVITY INTO THE WEEKEND. 52 && .FIRE WEATHER... BASED ON WATER VAPOR IMAGERY...UPPER HIGH CENTER LOCATED OVER SOUTH CENTRAL NEW MEXICO EARLY THIS MORNING...WITH ABUNDANT MOISTURE LINGERING OVER THE REGION. CELL MOTION TODAY SHOULD BE MAINLY TOWARDS THE EAST...ALTHOUGH SOME SLOW AND ERRATIC MOTION POSSIBLE. POTENTIAL FOR LOCALLY HEAVY RAINFALL AGAIN TODAY...ESPECIALLY NORTHERN AND WESTERN TWO THIRDS OF THE STATE. MODELS CONTINUE TO INSIST ON A DRIER AND WARMER TREND...AND ARE EVEN MORE BULLISH WITH LOWER DEW POINTS SPREADING ACROSS THE WEST AND NORTH MONDAY AND TUESDAY. DID NOT TOTALLY BUY INTO THE DEGREE OF DRYING PROJECTED ON MONDAY...GIVEN THE DEEP MOISTURE CURRENTLY OVER THE FAR WEST...BUT TUESDAY SEEMS MORE REASONABLE TO TREND MORE TOWARD THE MODEL FORECAST. WATER VAPOR IMAGERY DOES INDICATE DRIER AIR TO OUR SOUTHWEST...BUT SEVERAL DISTURBANCES AND LESS DRY AIR QUEUED UP WEST OF CA. THE DISTURBANCES ARE CURRENTLY FORECAST TO RIDE OVER THE RIDGE AND TO OUR NORTH...BUT THE SIZE OF THE DRY SLOT APPEARS TO BE SHRINKING A BIT ATTM SO WILL CONTINUE TO MONITOR. IF CURRENT MODEL TRENDS PERSIST...ONLY ISOLD CONVECTION ANTICIPATED FOR THE WEST MONDAY...AND FOR MOST OF THE FORECAST AREA TUESDAY THROUGH WEDNESDAY. WITH THE DRIER AIR WILL COME HIGHS NEAR TO ABOVE AVERAGE AND A FORECAST OF HIGH HAINES. WINDS SHOULD REMAIN RELATIVELY LIGHT THOUGH WITH MIN RH VALUES MOSTLY ABOVE 15 PERCENT AND GOOD OVERNIGHT RECOVERIES. RETURN OF MONSOON MOISTURE STILL ON TAP FOR LATE THIS WEEK AND THROUGH THE WEEKEND. DRIER WESTERLIES COULD RESUME EARLY NEXT WEEK...WITH THE GFS SUGGESTING A STRONGER TROUGH PASSING THROUGH THE NORTHERN ROCKIES THAN THE ECMWF. SOME AREAS OF FAIR TO POOR VENT RATES NORTH AND EAST TODAY AND MONDAY WITH IMPROVEMENT OVERALL TUESDAY AND WEDNESDAY FORECAST. && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES... NMZ501>519-521>523-527>529-532-533. &&
Hazardous weather outlook, Aug 2, 5:38 AM MDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 538 AM MDT SUN AUG 2 2015 NMZ501>540-031200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 538 AM MDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE REMAINS IN PLACE OVER NEW MEXICO...AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP THIS AFTERNOON AND TONIGHT...NAMELY OVER CENTRAL TO NORTHWESTERN SECTIONS OF THE STATE. HEAVY RAINFALL IS POSSIBLE...AND LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MUCH DRIER AIR MOVING INTO NEW MEXICO WILL BEGIN TO LIMIT THUNDERSTORM COVERAGE MONDAY THROUGH THURSDAY. STILL...SOME ISOLATED THUNDERSTORMS MAY BRIEFLY TURN STRONG WITH GUSTY DOWNBURST WINDS...SMALL HAIL...AND HEAVY DOWNPOURS. THUNDERSTORMS COULD BECOME MORE WIDESPREAD BY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY RAINFALL OR FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. 52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:02 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 28 min |
| Aug 1, 6:13 PM MDT | Areal Flood Advisory | ABQ | Quay | 2 hr |
| Aug 1, 7:11 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Aug 1, 8:54 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 111 min |
| Aug 2, 4:01 AM MDT | Flash Flood Watch | ABQ | 18 hr | |
| Aug 2, 12:48 PM MDT | Areal Flood Advisory | ABQ | Cibola, Socorro | 117 min |
| Aug 2, 1:47 PM MDT | Flash Flood Warning | ABQ | Cibola, McKinley, Sandoval | 4 hr |
| Aug 2, 2:00 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 2 hr |
| Aug 2, 2:24 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 111 min |
| Aug 2, 3:07 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 3 hr |
| Aug 2, 3:44 PM MDT | Special Weather Statement | ABQ | Mora | 31 min |
| Aug 2, 4:09 PM MDT | Special Weather Statement | ABQ | Harding | 36 min |
| Aug 2, 4:13 PM MDT | Special Weather Statement | ABQ | Harding | 32 min |
| Aug 2, 4:23 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Aug 2, 4:52 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 23 min |
Nearby
Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.